# SDR CA111103013

- Difficulty date: October 21, 2011
- Submitted: January 23, 2013
- Operation: General aviation
- Make and model: Cessna 152
- Aircraft time: 19,330 hours
- Engine: Lyc O235L2C
- Propeller: Mcauly 1A103TCM
- System (JASC): 3222 · Nose/Tail Landing Gear Strut/Axle
- Part: Fork
- Part number: 0442503497
- Condition: Cracked
- Location: Nose Gear
- Part time: 19,582 hours
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

(CAN) DURING A ROUTINE 100 HR INSPECTION, SUBJECT NOSE FORK, PN 0442503-497 (LATER STYLE) WAS FOUND TO BE CRACKED ON BOTH SIDES OF THE UPPER AREA APPROX 2" BELOW THE TOP.  AFTER EXAMINING THE FORK, IT DOES NOT APPEAR TO HAVE BEEN CAUSED BY A SINGLE INCIDENT AS THERE WAS NO REPORT OF A HARD LANDING(S).  AN EARLIER AD 71-22-02 AND SL SE71-34 HAD BEEN ISSUED TO DEAL WITH THIS PROBLEM ON THE "EARLY" STYLE FORKS INSTALLED ON THE THIS MODEL ACFT, HOWEVER WAS NOT APPLICABLE TO THE "LATER" STYLE FORK WITH THE SAME PN WHICH HAS BEEN INSTALLED.   IT IS SUGGESTED THAT DUE TO THE HIGH TIME OF THE PART INVOLVED AND POSSIBLY SEVERAL NOSE WHEEL SHIMMY INCIDENTS MAY BE THE CAUSE FOR THESE CRACKS.  SUGGEST A THOROUGH VISUAL INSPECTION OF THIS AREA ON ALL NOSE GEAR FORKS BE CARRIED OUT DURING ROUTINE MX.
